MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10678
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a fistulogram with balloon intervention procedure the valves of two performer introducer devices leaked.According to the initial reporter, the complaint devices were placed in the unspecified fistula and a cook "0.035" pta balloon" device was used in conjunction.However, after placement of the devices, "back bleeding," or blood leakage through the valve was observed.It was reported that the blood loss was approximately fifteen (15) cc, not necessitating any additional medical intervention.It was unknown if the patient's anatomy was torturous or calcified.Another device was used to successfully complete the procedure.The patient was fine with no complications.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation.A review of the dimensional verification, complaint history, device history record, manufactures instructions, quality control, and a functional test & visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned package confirmed that two rycfw-7.0-35-6-rb-cw devices were returned with two dilators.The first device had the dilator inserted through the proximal fitting, the second device did not.There was visible biomatter on both devices.The sheath tubing was occluded with hemostats and water was injected into the side arm to test for leakage.The connector cap was disassembled from the check flo body to measure the height of the cap.There was no visible damage to either of the valves.The first device had significant leakage around the silicone disc.Cap-to-bottom distance was 1.391¿ and there was glue on the threads, not the cap.As for the second device, it also had significant leaking around the silicone disc.Cap-to-bottom distance was 1.388¿.There was glue on the threads, not the cap, and the tip of the dilator was damaged with the material folded.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted the only other complaint associated with this lot number was (b)(4) which was created from (b)(4) to capture the additional failure mode of tip damage for trending.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8063691
Report Number1820334-2018-03287
Device Sequence Number19437627
Product Code DYB
UDI-Device Identifier00827002106789
UDI-Public(01)00827002106789(17)210827(10)9121064
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model NumberG10678
Device Catalogue NumberRYCFW-7.0-35-6-RB-CW
Device Lot Number9121064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK PTA BALLOON 0.035¿